MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS210-030S-LIGHT
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.Complaint was not confirmed: upon receiving, eschar buildup was visible, so the device was decontaminated to properly observe and to complete the analysis.It was determined that the coating on the blade was normal wear and tear from using the device during the procedure.The heat shrink on the device was assembled too high defined in 25-1733 which contributed to the device¿s failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturing representative (rep) regarding a handpiece.It was reported that the teflon coating came off the handpiece.The handpiece was being used to dissect and coagulate tissue.The case was completed by opening a new handpiece that worked fine.It was noted that the generator was still in use.Additionally, it was the doctor first and only time using it.The rep did not know if the handpiece was bent.The rep noted the doctor only used it to dissect and spot coag.He did not use the pick-ups.There was no visible residue left in the patient.He had been a user for quite a while and only uses wet lap to clean.The staff at the facility has been trained to do that often.They did not report any unusual build up on the device.There was no impact on patient outcome.

Brand Name
PLASMABLADE X 3.0S LIGHT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY, LLC
180 international drive
portsmouth NH 03801
MDR Report Key10319196
Report Number1226420-2020-00073
Device Sequence Number3484769
Product Code GEI
UDI-Device Identifier00763000279172
UDI-Public00763000279172
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberPS210-030S-LIGHT
Device Catalogue NumberPS210-030S-LIGHT
Device Lot NumberSM2002111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1